Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 15, NWS Lake Charles, LA

April 21, 2025Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this tornado warning at Apr 21, 2025, 2:23 AM CDT for Jasper County, Tyler County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2025, 2:23 AM CDT (07:23 UTC)
Expired
Apr 21, 2025, 2:41 AM CDT
In force
18 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 116 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

993 
WFUS54 KLCH 210723
TORLCH
TXC241-457-210800-
/O.NEW.KLCH.TO.W.0015.250421T0723Z-250421T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
223 AM CDT Mon Apr 21 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southeastern Tyler County in southeastern Texas...
  Central Jasper County in southeastern Texas...

* Until 300 AM CDT.

* At 223 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Warren, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Spurger around 230 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Hillister and Ivanhoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3057 9433 3067 9441 3089 9416 3070 9397
TIME...MOT...LOC 0723Z 234DEG 15KT 3065 9431 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kowalski
1 follow-up statement
796 
WWUS54 KLCH 210741
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
241 AM CDT Mon Apr 21 2025

TXC241-457-210751-
/O.CAN.KLCH.TO.W.0015.000000T0000Z-250421T0800Z/
Tyler TX-Jasper TX-
241 AM CDT Mon Apr 21 2025

...THE TORNADO WARNING FOR SOUTHEASTERN TYLER AND CENTRAL JASPER
COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds, 
small hail, and heavy rainfall are still possible with this 
thunderstorm.

&&

LAT...LON 3057 9433 3067 9441 3089 9416 3070 9397
TIME...MOT...LOC 0740Z 234DEG 15KT 3069 9425 

$$

Kowalski

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 11:32 PM CDT, 2 hours 51 minutes earlier. Its key messages:

  • An unsettled weather pattern continues through the upcoming week, with isolated to scattered showers and storms each day.
  • High temperatures will run 2-4 degrees above normal this week, while low temperatures will run around 10 degrees above normal.
  • Tides will run above normal this week with a moderate onshore flow.
Area forecast discussion, Apr 20, 11:32 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 PM CDT Sun Apr 20 2025

...New AVIATION...

.KEY MESSAGES...

- An unsettled weather pattern continues through the upcoming
  week, with isolated to scattered showers and storms each day.

- High temperatures will run 2-4 degrees above normal this week,
  while low temperatures will run around 10 degrees above normal.

- Tides will run above normal this week with a moderate onshore
  flow.

&&

.UPDATE...

Wx map shows cold front moving through Northeast Texas and
Northwest Louisiana this evening. Radar showing most of the
showers and thunderstorms along and ahead of the front, with one
cluster of thunderstorms approaching Northwest Tyler County. A few
other showers noted across Central and South Central Louisiana.
The cold front expected to move further southeast overnight and
stall just north of the area, with showers and thunderstorms
increasing across Southeast Texas and Central Louisiana overnight
into Monday morning. Updates to the latest guidance not showing
any significant changes to previous forecast.

08/DML

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 309 PM CDT Sun Apr 20 2025

Widely scattered to scattered showers were seen today in
locations mainly north of the I-10 corridor. Temperatures were in
the lower 80s and winds were out of the south, gusting mainly in
the 25 to 35 mph range.

A cold front is located north to south across Texas, and it will
approach our region late tonight into Monday. However, it never
makes it past us, and in fact, actually backs up to our north as
a warm front later on Monday night. What this means is we will not
see as much rain as initially thought for tonight through Monday,
with south central Louisiana seeing less than a tenth of an inch,
and parts of southeast Texas and central Louisiana seeing maybe
an inch or so. The severe storm threat looks low as well.

We will still see the southerly flow on Tuesday, so still
expecting scattered showers and maybe a thunderstorm, but rain
totals will be on the low side, less than half an inch. No severe
storms are expected.

Temperature-wise, we will run a few degrees above normal for the
highs - in the lower 80s, with overnight lows in the mid to upper
60s - around 10 degrees above normal.

&&

.LONG TERM...
(Wednesday through next Saturday)
Issued at 309 PM CDT Sun Apr 20 2025

Wednesday looks like the wettest day of the week, with rain totals
ranging from half an inch in south central Louisiana, to over an
inch in southeast Texas. So far not expecting severe storms, but
WPC does highlight southeast Texas and western Louisiana in a
slight risk for heavy rain/flash flooding.

The trend for the remainder of the week is going drier and warmer.
By Saturday no rain is expected, and high temperatures will be in
the mid to upper 80s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CDT Sun Apr 20 2025

Winds continue to subside however a few gusts remain this evening,
however those will be decreasing as the front continues to
approach. Otherwise IFR and at times LIFR Cigs are expected
tonight and early tomorrow.

precipitation timing will also be a big part of the forecast with
categorical mention at BPT and AEX and prob30 at all other
locations.

&&

.MARINE...
Issued at 309 PM CDT Sun Apr 20 2025

The small craft advisory will expire at 4 pm this afternoon. Light
to moderate southerly flow will continue for much of the upcoming
week. Tides will run around a foot above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  67  80  64  84 /  40  70  10  70
LCH  70  83  68  83 /  20  50  10  50
LFT  71  85  68  84 /   0  30  10  60
BPT  70  81  69  84 /  40  60   0  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...27

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:09 AM CDTSpecial Weather StatementLCHJasper36 min
Apr 21, 3:24 AM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Apr 21, 3:47 AM CDTSevere Thunderstorm WarningLCHJasper, Newton28 min
Apr 21, 4:00 AM CDTFlash Flood WarningLCHTyler4 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.